Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 4:00 PM CDT for Clarke County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 21, 2021, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS84 KJAN 212100
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
400 PM CDT Mon Jun 21 2021
MSZ057-058-212145-
Jasper MS-Clarke MS-
400 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
NORTHWESTERN CLARKE COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Meteorologists were tracking a strong thunderstorm
over Orange, or 13 miles west of Quitman, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Orange around 405 PM CDT.
Stonewall around 430 PM CDT.
Other locations impacted by this storm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3192 8895 3213 8911 3223 8894 3223 8877
3208 8865
TIME...MOT...LOC 2100Z 238DEG 18KT 3208 8896
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:36 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 2:36 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Jackson MS 236 PM CDT Mon Jun 21 2021 .DISCUSSION... Through Tuesday: This afternoon, there were two different convective regimes ongoing - one bringing scattered showers to South MS and Southeast LA in association with a shortwave along the northern Gulf Coast and another bringing showers and thunderstorms from North LA through AR into North MS ahead of an approaching cold front. A bit of a lull exists in between along the I-20 corridor at this time. Through this evening, storms along and ahead of the cold front will build southward bringing and end to this lull. There remains some potential for isolated severe storms, given the moderate to strong mixed layer instability in place across much of the area and in spite of relatively weak deep layer shear. However, with the loss of diurnal heating, the severe threat will likely taper off by mid-evening. Rainfall may be heavy at times as well given >2" PW, which could lead to localized flooding - particularly in those areas which have recently dealt with flooding issues. The front and associated showers and isolated thunderstorms will continue across the area through the overnight. We may see a bit of a lull in precip tomorrow morning then redevelopment of showers and thunderstorms by late morning/midday near the front from south MS into central LA with the return of daytime heating. A drier and slightly cooler airmass will advect in behind the front, resulting in dry weather for much of the northern and central half of the area on Tuesday. Between the cooler air behind the front and clouds/rain farther south, temps will run as much as 10 degrees below normal. /DL/ Tuesday night through Sunday: Come Tuesday evening a weak cold front will be drifting across our southeastern most zones. Model consensus move this cold front farther south before stalling it and is drier for Wednesday night as the last of the rain is expected to end before midnight. In the wake of the cold front temperatures will be cooler than normal with lower 60s for Wednesday morning lows in the north to upper 60s in the south. Wednesday wl still have broad upper level troughing overhead as a surface high becomes centered over the mid Atlantic seaboard. This surface high will ridge back to the southwest across our region resulting in an east to southeast low level flow across our CWA. This will allow the stalled front to drift back to the north a little during the day and become the focus for convection which may spread as far north as Interstate 20 by late afternoon. Thursday mid level ridging will begin strengthening back over our region from the west while our low level flow becomes more southerly. This will allow for moisture to return to our CWA along with warmer temperatures. A greater coverage of diurnal convection is expected Thursday. Friday the mid level ridge from the west will be stronger while we maintain surface ridging from the east. Together these features will result in more isolated coverage of afternoon and early evening convection. Wl see little change Saturday but an upper level trough will be dropping over the Central Plains trying to make a dent in the mid level ridging across the southern states. This upper level trough will also help support a cold front that the models still try to nudge into our northwest Sunday. This cold front may stall across our delta region Sunday where the highest pops look to be carried Sunday into Monday. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across much of the area, with patchy MVFR ceilings and scattered SHRA/TS. Through this evening, coverage of rain and storms will increase ahead of an approaching front. A few wind gusts to 50 kt are possible in isolated severe storms. The front will push across the area overnight into Tues morning, bringing a wind shift from SW to NW. Along with temporary visby reductions in periods of heavy rain, ceilings are expected to fall to the IFR/MVFR range overnight into Tues morning, gradually improving from the north during the day. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 80 67 88 / 92 49 5 26 Meridian 69 80 65 87 / 86 62 6 29 Vicksburg 69 81 67 90 / 93 36 5 23 Hattiesburg 71 83 70 87 / 83 83 47 54 Natchez 70 80 69 89 / 88 58 12 35 Greenville 66 80 62 86 / 95 4 1 7 Greenwood 65 81 62 88 / 95 8 1 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 205 PM CDT Mon Jun 21 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-059-060-221915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Jefferson-Adams- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northern portions of central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...2 PM to 10 PM FLOODING THREAT...Limited TIMING...Through Tonight Isolated severe thunderstorms capable of damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-054>058-061-221915- Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of central and eastern Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Through Tonight Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ062>066-072>074-221915- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 21, 3:09 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Jackson MS 309 PM CDT Mon Jun 21 2021 MSZ050-051-056-057-212045- Smith MS-Scott MS-Newton MS-Jasper MS- 309 PM CDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JASPER... SOUTHWESTERN NEWTON...NORTHEASTERN SMITH AND SOUTHEASTERN SCOTT COUNTIES UNTIL 345 PM CDT... At 309 PM CDT, Meteorologists were tracking a strong thunderstorm near Roberts, or 11 miles southwest of Newton, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Roberts around 320 PM CDT. Lawrence around 330 PM CDT. Garlandville around 335 PM CDT. Newton around 345 PM CDT. Other locations impacted by this storm include Montrose and Louin. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3202 8934 3221 8950 3241 8922 3223 8900 TIME...MOT...LOC 2009Z 235DEG 22KT 3221 8932 TW
Special weather statement, Jun 21, 3:11 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
311 PM CDT Mon Jun 21 2021
ARZ074-LAZ007-212100-
Ashley AR-Morehouse LA-
311 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES UNTIL 400
PM CDT...
At 311 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Huttig, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Beekman around 330 PM CDT.
Berlin around 350 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3312 9212 3314 9212 3326 9198 3326 9173
3280 9173 3279 9206 3282 9207 3284 9206
3287 9208 3293 9207 3297 9208 3301 9207
3303 9209 3303 9211 3307 9211 3307 9213
3310 9214
TIME...MOT...LOC 2011Z 268DEG 23KT 3299 9204
TWSpecial weather statement, Jun 21, 4:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
400 PM CDT Mon Jun 21 2021
MSZ057-058-212145-
Jasper MS-Clarke MS-
400 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
NORTHWESTERN CLARKE COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Meteorologists were tracking a strong thunderstorm
over Orange, or 13 miles west of Quitman, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Orange around 405 PM CDT.
Stonewall around 430 PM CDT.
Other locations impacted by this storm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3192 8895 3213 8911 3223 8894 3223 8877
3208 8865
TIME...MOT...LOC 2100Z 238DEG 18KT 3208 8896
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:53 PM CDT | River Flood Advisory | JAN | Noxubee | 9 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | JAN | Newton | 36 min |
| Jun 21, 4:02 PM CDT | Special Weather Statement | JAN | Copiah | 43 min |
| Jun 21, 4:31 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jun 21, 4:38 PM CDT | Special Weather Statement | JAN | Simpson | 52 min |
| Jun 21, 4:42 PM CDT | Special Weather Statement | JAN | Washington | 48 min |
| Jun 21, 5:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Jun 21, 5:34 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 41 min |
| Jun 21, 5:39 PM CDT | Special Weather Statement | JAN | Humphreys | 51 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 21, 6:11 PM CDT | Special Weather Statement | JAN | Holmes | 64 min |
| Jun 21, 6:14 PM CDT | Special Weather Statement | JAN | Yazoo | 61 min |
| Jun 21, 6:35 PM CDT | Special Weather Statement | JAN | Simpson | 55 min |
| Jun 21, 6:40 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 57 min |
| Jun 21, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 47 min |
| Jun 21, 3:11 PM CDT | Special Weather Statement | JAN | Morehouse | 49 min |
| Jun 21, 5:21 PM CDT | Special Weather Statement | JAN | Madison, Richland | 39 min |
| Jun 21, 5:50 PM CDT | Special Weather Statement | JAN | Ashley | 40 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.